Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 57, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 26, 2006, 3:08 PM EDT for Mingo County, West Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2006, 3:08 PM EDT (19:08 UTC)
- Expired
- May 26, 2006, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 74 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:03 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 26, 2:03 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 203 PM EDT FRI MAY 26 2006 .AVIATION... UPPER TROUGH IS NOW SLIDING ACROSS THE NORTHERN PORTION OF THE OHIO VALLEY AND WITH MOISTURE BEING PLENTIFUL...SHOWER AND THUNDERSTORMS ARE DEVELOPING OUT AHEAD OF A SHORTWAVE THAT IS DROPPING SOUTHWARD OUT OF MICHIGAN DOWN THE BACK SIDE OF THE TROUGH. THIS SHOULD LEAD TO SEVERAL HOURS OF CONVECTION THIS AFTERNOON WITH MVFR TO OCCASIONALLY IFR CONDITIONS AT ALL SITES. THE THUNDERSTORMS ARE MOVING TO THE WEST AROUND 40 KTS SO EXPECT GUSTY WINDS AS WELL AS THE STORMS MOVE THROUGH. ALL SITES LOOK TO BE AFFECTED THIS AFTERNOON. THIS SHORTWAVE SHOULD BE THROUGH THE REGION AROUND 00Z...WITH ANY LINGERING SHOWERS IN THE MOUNTAINS HAVING DISSIPATED NOT LONG AFTER SUNSET. BEHIND THE WAVE...THE LOW LEVEL MOISTURE WILL BE ABUNDANT STILL SO THE QUESTION IS DOES A STRATUS DECK DEVELOP OR DOES IT CLEAR AND FOG FORM. LOOKING UPSTREAM BEHIND THE CONVECTION...THE LOWER MVFR TO SOME IFR CLOUDS HELD TIGHT FOR MUCH OF THE MORNING...SO ANTICIPATE THAT THE STRATUS DECK WILL FORM VERSUS CLEARING AND THEN FOGGING. SO HAVE MAINTAIN SOME MVFR FOG WITH THE STRATUS DECK OVERNIGHT...BUT THE WESTERN SITES HTS/PKB...COULD CLEAR LATE AS DRIER AIR ALOFT FINALLY ARRIVES SO SOME THICKER FOG COULD BE HAD THERE. AFTER SUNRISE ON SATURDAY...THE STRATUS DECK WILL BREAK AND VFR CONDITIONS WILL ARRIVE AFTER ABOUT 14Z-16Z. && .PREV DISCUSSION... /ISSUED 1042 AM EDT FRI MAY 26 2006/ SHORT TERM /REST OF TODAY THROUGH TONIGHT/... SHORTWAVE ROTATING ACROSS WRN OH WILL SWING THOUGH THE REGION DURING THE EARLY TO MID AFTERNOON HOURS. SCATTERED SHOWERS ALREADY DEVELOPING AHEAD OF THE WAVE SHOULD BECOME MORE NUMEROUS. THUS HAVE INCREASED POPS THIS AFTERNOON WITH THE SHORTWAVE. MODELS ARE SHOWING A SECOND WAVE DROPPING IN TOWARD 00Z TONIGHT...BUT IT DOES NOT SEEM TO HAVE NEARLY THE AMOUNT OF MOISTURE TO WORK WITH SO HAVE ONLY PLAYED CHANCE POPS WITH THIS FEATURE TONIGHT THROUGH ABOUT MIDNIGHT AND THEN BEGIN TO CLEAR THE POPS FROM WEST TO EAST. TEMPERATURES FORECAST FOR TODAY SEEMS TO BE IN LINE...IT IS ALL DEPENDENT ON THE AMOUNT OF CLOUDS AROUND...WHICH SHOULD BE PLENTIFUL...SO IF ANYTHING THE TEMPERATURES MAY BE A TOUCH OPTIMISTIC. PREV DISCUSSION... /ISSUED 628 AM EDT FRI MAY 26 2006/ AVIATION... SOME SCUD CLOUDS MAY FORM AFTER THE OVERNIGHT RAINS AT 1 TO 2 THSD FT SCT TO BKN FOR 12/13Z...BUT VARIABLE CEILINGS/LAYERS ACROSS REGION SHOULD BECOME MORE UNIFORM AT 2 TO 4 THSD FT BKN/OVC BETWEEN 14 AND 16Z. UPPER AIR DISTURBANCE DROPPING SE FROM INDIANA AT 11Z SHOULD TRIGGER SHOWER DEVELOPMENT 15-18Z. CAN NOT RULE OUT T. AFTER 00Z ANY LEFTOVER SHOWERS SHOULD BE MAINLY EKN-BKW. WAS HOLDING CLOUDS OVERNIGHT AT LEAST FOR THE 00-06Z PERIOD...BUT CLOUDS MAY BREAK IN THE PKB-HTS-CRW CORRIDOR BEFORE DAWN. INCLUDED SOME 3 MILES IN FOG...BUT WILL ALL DEPEND ON WHEN CLOUDS DISSOLVE. PREV DISCUSSION... /ISSUED 341 AM EDT FRI MAY 26 2006/ LONG TERM /SATURDAY THROUGH THURSDAY/... FRONT SHOULD BE WELL EAST OF AREA BY 12Z SATURDAY...WITH BEST LIFT/FORCING GONE WITH IT. LINGERING LOW LEVEL MOISTURE AND LIGHT UPSLOPE FLOW MAY ALLOW SOME SPRINKLES TO LINGER IN THE MOUNTAINS FOR A FEW HOURS. STRATOCU DECK WILL BE SLOW TO CLEAR AS LOW LEVEL WINDS TURN NORTH OR EVEN NORTHEAST FOR A PERIOD...SLOWING THE ADVECTION OF DRIER AIR. THE REST OF THE HOLIDAY WEEKEND FORECAST IS GOOD NEWS. ENERGY DIGGING INTO A WESTERN TROUGH WILL DRIVE H500 HEIGHTS HIGHER OVER THE EASTERN U.S...PROVIDING DRY WEATHER OVER THE CWA. MOISTURE WILL BE LACKING...AND BUFKIT SOUNDINGS SHOW PLENTY OF CINH INTO MEMORIAL DAY. THE RESULT...PLENTY OF SUNSHINE AND TEMPERATURES REACHING THEIR WARMEST LEVELS THIS CALENDAR YEAR. MOISTURE FINALLY INCREASES BY TUESDAY AS RIDGE EDGES EAST AND SW FLOW BRINGS IN MORE MOISTURE. AFTERNOON CONVECTION THEN WILL BECOME A POSSIBILITY. THOUGHT CURRENT GRIDS HANDLED THIS WELL AND MADE NO CHANGES BEYOND MONDAY. GENERALLY LIKED MAV TEMPERATURES SATURDAY THROUGH SUNDAY. DID TWEAK THEM DOWN A BIT IN THE EAST ON SATURDAY DUE TO CLOUD COVER. GOING FOR 90 AT HTS ON SUNDAY WAS TEMPTING...WITH H850 TEMPS OF +17 IN THE BALLPARK FOR SUCH READINGS...BUT COULD NOT PULL THE TRIGGER JUST YET. P&& && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...ESS
Hazardous weather outlook, May 26, 4:06 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 406 AM EDT FRI MAY 26 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 406 AM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 26, 2:43 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
243 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL TORNADO 38.33N 81.86W
05/26/2006 M1.00 INCH KANAWHA WV NWS EMPLOYEE
&&
CAMPBELLLocal storm report, May 26, 2:54 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
254 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL SAINT ALBANS 38.38N 81.83W
05/26/2006 U1.00 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
236 PM 05/26/2006 AND 251 PM 05/26/2006
&&Local storm report, May 26, 3:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CHARLESTON 38.35N 81.63W
05/26/2006 M1.00 INCH KANAWHA WV OFFICIAL NWS OBS
OBSERVED AT NWS OFFICE.
&&
CAMPBELLLocal storm report, May 26, 3:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
303 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL SAINT ALBANS 38.38N 81.83W
05/26/2006 U0.75 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
245 PM 05/26/2006 AND 300 PM 05/26/2006
&&Local storm report, May 26, 3:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
304 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL SAINT ALBANS 38.38N 81.83W
05/26/2006 U0.88 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
227 PM 05/26/2006 AND 242 PM 05/26/2006
&&Local storm report, May 26, 3:05 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
305 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL CHARLESTON 38.35N 81.73W
05/26/2006 U1.00 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
247 PM 05/26/2006 AND 302 PM 05/26/2006
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:19 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 41 min |
| May 26, 2:54 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 51 min |
| May 26, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer | 39 min |
| May 26, 3:25 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 50 min |
| May 26, 7:17 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 28 min |
| May 25, 9:15 PM EDT | Severe Thunderstorm Warning | RLX | Carter, Greenup | 45 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.